This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.
At the end of Oct. / early Nov. I was working on a project that was not going well, and the level of stress and anxiety was new to me as I have never had that much of an issue with work. The project ended on a Monday and that nite I felt some pressure or tightness in my chest, nothing I would call pain, just noticable. After a few days of it not going away I went to see my doctor. All my vitals were normal and he thought we should try an SSRI (Zoloft, 25 mg). I was on Zoloft a few years ago for anxiety and it worked well, I ended it after about 12 months.
About day 3 of the Zoloft I really hadn't noticed the chest tightness or pressure anymore (which I am guessing went away not because of the zoloft), but I did feel like my heart was pounding all the time. After 8 days of Zoloft I decided to stop. The heart pounding thing just didn't make sense to me and seemed to start with the Zoloft. Sure enough I saw a sharp decline in the heart pounding and it was gone by the third day of being off Zoloft.
Well, on the fourth day of stopping the Zoloft I noticed symptoms: some pins and needles in my hands, some numbness in my right arm, sleep issues, mild hand tremors. I decided to go back on the Zoloft, after two days of being back on the Zoloft my symptoms lessned. Then I read about Zoloft side effects and withdrawal symptoms. The heart pounding was listed as a side effect of Zoloft, not a top 5 side effect, but a side effect. Then I read if you stop all of a sudden, especially if you had taken the medicine for at least one week, you can get withdrawal symptoms, and they read just as I described them above.
All of this made sense so I stopped the Zoloft and after about a week and half, my withdrawal symptoms had faded away. Now its been two weeks since I was last on the Zoloft but this weekend the heart pounding seems to have returned. Its not as strong as it was, but it is there for sure.
My question - is the heart pounding thing just a symptom of my zoloft withdrawal...i read that any side effect of the zoloft can also manifest itself as a withdrawal symptom.
I am gonna give it a few more days and if I am not back to normal I will return to my doctor, but I wanted to get your take on it.
I would guess that the heart pounding is unrelated, and in fact, probably related to the stress that started all of this. If I were you I would try to avoid Zoloft or anything like it, and deal with the issues that are bothering you without medication...its a bad habit, and at your age, you would be so much better off keeping your mental hygiene as well tuned as your physical shape.
I'm sorry that you are going through such a rough time.
Antidepressants can cause all sorts of side effects.
When I was on Wellbutrin, my heart was pounding so loud that I could hear it when I was sitting watching TV! And I used to get this weird shaky tremor in my chest. I also had it when I was taking Zoloft. And I had pins and needles in my legs and feet all day long when I was on Zoloft. I work out in a gym four times a week and I have had an echo cardiogram done, so I know my heart is fine.
My "heart pounding" lasted for a couple of months after I stopped the Zoloft.
Be patient...it takes a while for the antidepressants to leave your system. Try not to worry!
I've been on zoloft for about 3 weeks now. The doctor prescribed it to help with the sleeping problems I was having. I'm feeling more anxious than ever. My stomach feels jumpy for a few hours after I take a pill, 50 mg. This symptom combined with weight loss and chronic diarrhea is starting to make me re-evaluate whether I should be on this med, however, I do enjoy the weight loss. Has anyone else had similar symptoms and how long do they last? Most posts that I've read are from those that have gained weight so I'm wondering if this is a short-lived perk...
I have been on Zoloft for several years now. My doctor said I need to take it for a chemical imbalance in my brain. It does help me keep from dwelling on negative thoughts (for the most part) but it also prevents me from concentrating on things I really need to concentrate on. I'm very forgetful now and more clumsy than ever. I've also been having severe stomach and digestive problems for about a year or so. Could this be side effects of Zoloft? I was taking Xanax as well, but I have almost weaned myself from taking those. Perhaps I need a new Psych doctor?? Help if you can. Thanks.
I hate zoloft. I was given it during the time that some unbearable things happened. All I know is that I just was angry I wanted to kill people I was throwing plates and breaking them. I would feel this intense irritability and wanted to hurt something which i have a problem without these drugs that I have kept under controlled. it also did that to my boyfriend to he was a major *** something I have never seen this mild mannered man act. And how dare they sentence that boy for killing his grandparents to life in prison because I know how zoloft made me feel and my boyfriend feel and saying there is no link makes me mad. I hate the drug companies that lie and that was a flat out lie
Hi, I am 45 yrs old, and I started Zoloft the end of January. So far the side effects that I am experiencing are a pounding heart rate and nervousness. I was on 50 mg. of Zoloft, and my Dr. said I could take it down to 25 mg. The first day I was depressed a little bit, but today I am feeling much better. I was burned out at work, felt I was operating behind a wall of fog. This scared me, I felt that I was not functioning well mentally, which is why I went to see a Dr. and got put on Zoloft. So far it has not been too bad. I can sleep, but am a little sleepy about half an hour after I take it. Also sometimes I feel very nervous, but that goes away after a while. I feel that Zoloft has helped me, but I do not wish to go back to work at this point. Am doing light office work for my husband. Anyone else having the same symptoms?
I am happy to say that I am totally off the zoloft. I'm not saying the medication did not help for awhile. It did. But the side effects from the medication were getting worse. I had tremendous weight gain,sexual side effects and really really bad night sweats. So I opted to stop taking the meds. Then the **** really hit the fan!!! The withdrawl (withdrawal) symptoms were so severe that I would never ever take another SSR again. I suffered really bad mood swings. (felt as though I was Mommy Dearest to my children) Also felt something weird in front of my eyes as though I was not in my own body. Sort of like I was not really there. But the mood swings were the worst. I am glad to say it's been three weeks and I feel so much better. I personally feel that anyone should really try without taking any of these meds. Just for the sheer fact of the really bad side effects. I talked with four mothers at my son's nursery school and every single one of them was taking one of these SSRI's. What do we think our mothers did when we were kids. They certainly didn't take any medications. I am really going to try and cope with normal everyday life!!! Just want everyone to know just be very cautious when taking any of these meds they do come with some nasty side effects and the withdrawl (withdrawal) symptoms are 100 times worse. Good luck to all!!!
I also strongly recommend trying all other options to cure depression and/or anxiety before taking an SSRI. I was on 25mg of zoloft for about a year and half for post traumatic stress from a really bad accident. It helped a little but I gained about 15 lbs. in 8 months. I
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.